Alert archive / Kentucky / Tornado Warnings in 2011
Tornado Warning 60, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 23, 2011, 6:20 PM EDT for Nelson County, Kentucky. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 6:20 PM EDT (22:20 UTC)
- Expired
- Apr 23, 2011, 6:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Nelson County, KY
The radar
The Louisville radar (KLVX), 48 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:21 PM EDT | HAIL 1 | 3 Ne Boston, KY | PEA TO QUARTER SIZED HAIL REPORTED |
| Apr 23, 6:35 PM EDT | HAIL 1 | Nazareth, KY | QUARTER SIZED HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:30 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
796 WFUS53 KLMK 232220 TORLMK KYC179-232245- /O.NEW.KLMK.TO.W.0060.110423T2220Z-110423T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT SAT APR 23 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 645 PM EDT... * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES WEST OF BELLWOOD...MOVING EAST AT 45 MPH. * THIS TORNADIC STORM WILL ALSO IMPACT... BARDSTOWN... CRAVENS AND BELLWOOD... BOURBON SPRINGS AND HUNTERS... EAST BARDSTOWN AND WOODLAWN... BLOOMFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3795 8525 3778 8534 3778 8562 3784 8565 TIME...MOT...LOC 2220Z 258DEG 38KT 3783 8561 $$ TWF
2 follow-up statements
021 WWUS53 KLMK 232231 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 631 PM EDT SAT APR 23 2011 KYC179-232245- /O.CON.KLMK.TO.W.0060.000000T0000Z-110423T2245Z/ NELSON KY- 631 PM EDT SAT APR 23 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL NELSON COUNTY... AT 630 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR BOURBON SPRINGS...MOVING EAST AT 45 MPH. * THE TORNADO WILL ALSO IMPACT... BARDSTOWN... BLOOMFIELD AND WOODLAWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3779 8552 3786 8557 3795 8525 3780 8533 TIME...MOT...LOC 2231Z 258DEG 38KT 3785 8547 $$ SCHOETTMER
344 WWUS53 KLMK 232247 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 647 PM EDT SAT APR 23 2011 KYC179-232258- /O.EXP.KLMK.TO.W.0060.000000T0000Z-110423T2245Z/ NELSON KY- 647 PM EDT SAT APR 23 2011 ...THE TORNADO WARNING FOR CENTRAL NELSON COUNTY HAS EXPIRED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER SEVERE STORMS REMAIN IN THE AREA. TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3779 8552 3786 8557 3795 8525 3780 8533 TIME...MOT...LOC 2231Z 258DEG 38KT 3785 8547 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 23, 4:26 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 23, 4:26 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT SAT APR 23 2011
.SHORT TERM (TONIGHT - SUNDAY NIGHT)...
...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...
TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.
OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.
.LONG TERM (MONDAY - SATURDAY)...
...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
MONDAY - MONDAY NIGHT...
HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.
BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
TUESDAY - WEDNESDAY NIGHT...
TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.
BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECTLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.
THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.
THURSDAY - SATURDAY...
THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
LOOK FOR THE WARMEST TEMPERATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.
&&
.AVIATION (18Z TAF ISSUANCE)...
FOCUS FOR STORMS THIS AFTERNOON OVER AND NORTH OF KSDF...CLOSER TO
STALLED FRONTAL BOUNDARY. HAVE MVFR GRIDS THROUGH LATE AFTERNOON
THERE AND BORDERLINE MVFR AT KLEX...WHERE STORMS MORE LIKELY WILL
STAY JUST TO THE NORTH. THINK RISK IS ISOLATED ENOUGH NOW TO KEEP
KBWG OUT OF PROBLEMS THIS AFTERNOON. TONIGHT...FOCUS WILL CONTINUE
TO BE ALONG THE OHIO...BUT REST OF THE AREA WILL BE UNSTABLE ENOUGH
TO KEEP VICINITY STORMS IN ALL SITES OVERNIGHT. BOUNDARY SHOULD LIFT
FAR ENOUGH NORTH TO ONCE AGAIN LIMIT ACTIVITY OVER THE SOUTH BY
DAYBREAK SUNDAY...BUT VSBY MAY BE REDUCED AND/OR CIGS REMAIN MVFR IN
MOIST AIRMASS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR KYZ023>043-
045>049-053>055.
IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM........RJS
LONG TERM.........BJS
AVIATION..........RJSHazardous weather outlook, Apr 23, 3:54 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 354 PM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-242000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 354 PM EDT SAT APR 23 2011 /254 PM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EXPECT ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP ALONG A STALLED FRONTAL BOUNDARY LATER THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THE STRONGEST STORMS. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN THREAT CONTINUES TO BE LIFE-THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR SOUTH- CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS.
In the hours before
Local storm report, Apr 23, 6:06 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL HARDINSBURG 37.78N 86.45W
04/23/2011 M1.00 INCH BRECKINRIDGE KY AMATEUR RADIO
HAM RELAYED TWO REPORTS OF QUARTER SIZED HAIL
&&
EVENT NUMBER LMK1100576
LGLocal storm report, Apr 23, 6:12 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL BIG SPRING 37.80N 86.17W
04/23/2011 M1.00 INCH BRECKINRIDGE KY PUBLIC
QUARTER SIZED HAIL COVERED ROADWAYS
&&
EVENT NUMBER LMK1100577
LGLocal storm report, Apr 23, 6:15 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL LEBANON JUNCTION 37.83N 85.73W
04/23/2011 M0.50 INCH BULLITT KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED
&&
EVENT NUMBER LMK1100578
LGLocal storm report, Apr 23, 6:17 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD LEBANON JUNCTION 37.83N 85.73W
04/23/2011 BULLITT KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100579
LGLocal storm report, Apr 23, 6:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL BIG SPRING 37.80N 86.17W
04/23/2011 E0.50 INCH BRECKINRIDGE KY PUBLIC
MARBLE SIZED HAIL REPORTED...LAYING ON THE GROUND
&&
EVENT NUMBER LMK1100580
LGLocal storm report, Apr 23, 6:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM WALL CLOUD CUSTER 37.73N 86.25W
04/23/2011 BRECKINRIDGE KY TRAINED SPOTTER
SPOTTER REPORTED WALL CLOUD WITH ROTATION BETWEEN
CUSTER AND CONSTANTINE
&&
EVENT NUMBER LMK1100581
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:05 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 8 hr |
| Apr 23, 12:06 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 24 min |
| Apr 23, 12:13 AM EDT | Special Weather Statement | LMK | Bullitt, Henry, Jefferson, Meade, Oldham, Shelby and 1 more | 62 min |
| Apr 23, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 23, 12:36 AM EDT | Tornado Warning | LMK | Hancock | 24 min |
| Apr 23, 12:50 AM EDT | Flash Flood Warning | LMK | Meade | 6 hr |
| Apr 23, 12:50 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson | 25 min |
| Apr 23, 1:14 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 31 min |
| Apr 23, 1:14 AM EDT | Tornado Warning | LMK | Meade | 31 min |
| Apr 23, 1:25 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 20 min |
| Apr 23, 1:32 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 23, 1:38 AM EDT | Tornado Warning | LMK | Henry | 22 min |
| Apr 23, 1:43 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Green, Marion, Taylor | 32 min |
| Apr 23, 1:57 AM EDT | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 18 min |
| Apr 23, 2:16 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue, Marion, Nelson and 2 more | 29 min |
| Apr 23, 2:18 AM EDT | Tornado Warning | LMK | Boyle, Mercer, Washington | 27 min |
| Apr 23, 2:24 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 36 min |
| Apr 23, 2:27 AM EDT | Tornado Warning | LMK | Hart | 18 min |
| Apr 23, 2:31 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue, Nelson | 5 hr |
| Apr 23, 2:43 AM EDT | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Madison, Mercer | 32 min |
| Apr 23, 2:45 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Green, Hart, Larue, Marion, Mercer and 3 more | 30 min |
| Apr 23, 2:47 AM EDT | Tornado Warning | LMK | Butler, Edmonson, Grayson | 28 min |
| Apr 23, 3:13 AM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 32 min |
| Apr 23, 3:45 AM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 23, 4:03 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 65 min |
| Apr 23, 4:12 AM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 33 min |
| Apr 23, 4:16 AM EDT | Special Weather Statement | LMK | Hancock, Jefferson, Meade, Oldham | 44 min |
| Apr 23, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 36 min |
| Apr 23, 4:59 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Apr 23, 5:15 AM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Apr 23, 5:21 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Nelson, Scott, Spencer, Washington and 1 more | 24 min |
| Apr 23, 5:29 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 31 min |
| Apr 23, 5:33 AM EDT | Flash Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin | 6 hr |
| Apr 23, 5:47 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 43 min |
| Apr 23, 5:52 AM EDT | Special Weather Statement | LMK | Mercer, Nelson, Washington | 23 min |
| Apr 23, 6:17 AM EDT | Tornado Warning | LMK | Bourbon, Nicholas | 28 min |
| Apr 23, 6:26 AM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Apr 23, 6:30 AM EDT | Flash Flood Warning | LMK | Butler, Grayson, Ohio | 4 hr |
| Apr 23, 6:51 AM EDT | Areal Flood Advisory | LMK | Anderson, Bourbon, Boyle, Bullitt, Clark, Fayette and 16 more | 3 hr |
| Apr 23, 7:21 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock | 6 hr |
| Apr 23, 7:26 AM EDT | Flash Flood Warning | LMK | Grayson, Hardin, Hart, Larue | 6 hr |
| Apr 23, 7:32 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 28 min |
| Apr 23, 7:51 AM EDT | Flash Flood Warning | LMK | Meade | 5 hr |
| Apr 23, 10:30 AM EDT | River Flood Warning | LMK | Jefferson, Meade | 12 days |
| Apr 23, 10:32 AM EDT | River Flood Warning | LMK | Trimble | 6 days |
| Apr 23, 10:33 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 14 days |
| Apr 23, 10:35 AM EDT | River Flood Warning | LMK | Ohio | 28 days |
| Apr 23, 11:02 AM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Apr 23, 11:12 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 18 min |
| Apr 23, 11:28 AM EDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 32 min |
| Apr 23, 11:48 AM EDT | Special Weather Statement | LMK | Hancock | 27 min |
| Apr 23, 12:01 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 23, 12:22 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Apr 23, 12:36 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 24 min |
| Apr 23, 1:18 PM EDT | Special Weather Statement | LMK | Oldham | 27 min |
| Apr 23, 1:28 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Apr 23, 2:13 PM EDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 62 min |
| Apr 23, 2:34 PM EDT | Flash Flood Warning | LMK | Trimble | 16 hr |
| Apr 23, 2:49 PM EDT | Flash Flood Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 15 hr |
| Apr 23, 3:32 PM EDT | River Flood Warning | LMK | Bourbon | 31 hr |
| Apr 23, 3:43 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 47 min |
| Apr 23, 3:51 PM EDT | Special Weather Statement | LMK | Bullitt, Spencer | 39 min |
| Apr 23, 4:17 PM EDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 5 hr |
| Apr 23, 4:22 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 23 min |
| Apr 23, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 27 min |
| Apr 23, 4:36 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 1 more | 39 min |
| Apr 23, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Apr 23, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 36 min |
| Apr 23, 5:11 PM EDT | Special Weather Statement | LMK | Hancock, Ohio | 49 min |
| Apr 23, 5:18 PM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 42 min |
| Apr 23, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Apr 23, 5:20 PM EDT | Special Weather Statement | LMK | Fayette, Woodford | 25 min |
| Apr 23, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 37 min |
| Apr 23, 5:26 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 34 min |
| Apr 23, 5:28 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 67 hr |
| Apr 23, 5:32 PM EDT | Tornado Warning | LMK | Butler, Ohio | 43 min |
| Apr 23, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 32 min |
| Apr 23, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Apr 23, 5:52 PM EDT | Tornado Warning | LMK | Butler | 23 min |
| Apr 23, 5:53 PM EDT | Tornado Warning | LMK | Bullitt, Hardin, Nelson | 37 min |
Nearby
Tornado Warnings in Kentucky, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.